# SDR CA080819013

- Difficulty date: August 12, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 23,702 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R304
- System (JASC): 6122 · Propeller Governor
- Part: Cotter Pin
- Part number: 10185
- Condition: Missing
- Location: Governor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ENG INSP, TWO COTTER PIN TAILS WERE FOUND IN ENG ACCY SUMP. INVESTIGATION INTO SOURCE OF PIN TAILS REVEALED THAT COTTER PIN (P/N 10185) SECURING NUT (P/N 23212) FOR GOVERNOR DRIVE GEAR SHAFT (P/N 2715) IN ACCY SECTION WAS MISSING. THERE WAS EVIDENCE OF PIN HAVING GONE THROUGH THE GEARS AND REDUCED TO METAL PARTICLES. OVERHAUL SHOP WAS CONTACTED AND REVEALED THAT THEY HAD A NEW EMPLOYEE ASSEMBLING THIS SECTION OF ENG, AND WAS USING STANDARD COTTER PIN INSTALLATION PROCEDURE. IN THIS LOCATION, IF THE PIN IS INSTALLED WITH  TAIL FOLDED BACK OVER END OF SHAFT, IT WILL CONTACT INSIDE OF GOVERNOR BASE AND BREAK OFF. ONCE THIS HAPPENS, THE SHORT END OF COTTER PIN CAN ROTATE AND ALSO CONTACT THE INSIDE OF GOVERNOR BASE AND BE BROKEN OFF. PROPER COTTER PIN INSTALLATION PROCEDURE TO PRECLUDE INTERFERENCE IS TO BEND LONG END OF THE PIN DOWN INTO THE HOLLOW CENTER OF THE SHAFT. THIS WILL PREVENT ANY CONTACT WITH HOUSING OF GOVERNOR. OVERHAUL SHOP HAS TRAINED THEIR PERSONNEL IN THE PROPER PINNING PROCEDURE FOR THIS LOCATION. THIS IS AN EASY CONDITION TO BE AWARE OF AND CORRECT DURING ENG BUILDUP. ENG TSOH 195.7 HOURS.
